MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08060
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during treatment of a 90% stenosis via upper right arm a/v graft, the stent graft allegedly failed to deploy and the delivery system allegedly broke (details unknown).Therefore, the device was removed without issue.Reportedly, the patient is being returned for a second intervention, as there was no additional device available to complete the procedure.The patient is currently stable.
 
Additional Manufacturer Narrative
H10: after further review of the details provided by the complainant, it was identified that the fda rn number and manufacturer (d3) was incorrect; the correct fda rn number is (b)(4) and the correct manufacturer (d3) is bard peripheral vascular, inc.This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.Manufacturing review: a manufacturing record review was not performed, as the information available does not reasonably suggest a manufacturing process may have caused or contributed to the reported event.Investigation summary: the stent graft delivery system was returned for evaluation.A break as reported by the customer or another device deficiency could not be determined.Even though the condition of the sample indicated that the y-injection-adapter may be pushed in distal direction instead of direction towards the handgrip, the event experienced by the customer could not be reproduced.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently describes correct deployment technique.The ifu states: "to deploy the implant, pin the handgrip on a stable surface with your back hand and slowly pull the y-injection-adapter with your front hand towards the handgrip.This action retracts the outer sheath and exposes a corresponding portion of the stent graft.The back hand should stay fixed in position with slight adjustments as necessary to allow for proper deployment (.)." correct deployment technique is also demonstrated by an illustration.Potential risk of increased deployment forces are addressed: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure."; "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿) flushing these lumens will also facilitate stent graft deployment." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9251303
Report Number9681442-2019-00203
Device Sequence Number1864264
Product Code PFV
UDI-Device Identifier04049519008493
UDI-Public(01)04049519008493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model NumberFEM08060
Device Catalogue NumberFEM08060
Device Lot NumberANDS0329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight77